News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Prozac and Energy Loss


 skauzlar - Sun Nov 11, 2007 8:57 pm

I'm a 23 year-old female and I went to my doctor for depression about a year and half ago. I had been on anti-depressants before and I decided to go back on them. So, he first prescribed Wellbutrin XL, but I have a bladder disorder, Interstitial Cystitis, and it gave me a lot of bladder pain. I don’t even know if it helped emotionally because I was in so much pain. So I came back and he prescribed the generic Prozac. I took it for about 6 months, but it made me so sleepy that I went off of it. I just didn’t have any energy or motivation. So I stayed off of it for about 3 months, but I just got really depressed again. So, I went back on it and now I’m exhausted again. I’m not sure what to do. I’m scared to try any other anti-depressants because the bladder pain is so awful. I don’t know if there’s something else I can try, or something I can do or take to supplement the Prozac. I’m just really stuck. I can’t go on feeling the way I do right now on the Prozac, but I get very down without it. Any advice?

Current medication: Fluexotine
 Debbie Miller, RN - Sun Nov 11, 2007 10:31 pm

User avatar You should talk to a psychiatrist. There are many alternative antidepressants and each person reacts differently so it is impossible to say which will be best for you. It becomes something of a trial and error. Many people find the side effects decrease after a couple months on the medication. Sometimes multiple meds are indicated, either for the depression so that different neurotransmitters are effected, or to counter side effects. Depression is serious and should not be ignored, so please talk to your doctor.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here